Long-time behavior of solutions to the bipolar hydrodynamic model of semiconductors with boundary effect

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

47 Scopus Citations
View graph of relations

Author(s)

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)1134-1164
Journal / PublicationSIAM Journal on Mathematical Analysis
Volume44
Issue number2
Publication statusPublished - 2012

Abstract

For a bipolar hydrodynamic model of semiconductors in the form of Euler-Poisson equations with Dirichlet or Neumann boundary conditions, in this paper we first heuristically analyze the most probable asymptotic profile (the so-called diffusion waves) and then prove this long-time behavior rigorously. For this, we construct correction functions to show the convergence of the original solution to the diffusion wave with optimal convergence rates by the energy method. Moreover, in the case with Dirichlet boundary condition, when the initial perturbation is in some weighted L1 space, a faster and optimal convergence rate is also given. © 2012 Society for Industrial and Applied Mathematics.

Research Area(s)

  • Asymptotic behavior, Bipolar hydrodynamic model, Convergence rates, Nonlinear damping, Nonlinear diffusion waves, Semiconductor